# SDR 99ZZZX4136

- Difficulty date: October 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4559X
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7635089
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 6711957
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A REPAIR ON THE ELECTRIC FUEL PUMP, NOTICED WELDS WERE CRACKED AT THE BASE OF THE TWO VERTICAL ENGINE MOUNT SUPPORTS LOCATED DIRECTLY ABOVE THE GEAR DOOR RETRACT SUPPORT.  SUBSEQUENT REMOVAL OF THE ENGINE, PAINT, AND A DYE PENETRANT INSPECTION REVEALED THE WELDS WERE COMPELTELY BROKEN AROUND THE CIRCUMFERENCE OF EACH WELD AT THE BASE OF THE WELDS AND THE MATING HORIZONTAL TUBE HAND CRACKS DIRECTLY BELOW THE VERTICAL TUBE WELDS.  THOSE CRACKS EXTENDED THROUGH 25 PERCENT TO 50 PERCENT OF THE DIAMETER OF THE HORIZONTAL TUBE. THE CRACKS WERE MASKED BY PAINT AND WERE NOT VISIBLE DURING PRIOR INSPECTIONS.
